MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE; GELWEAVE EXTRA LONG BIFURCATE

VASCUTEK LTD GELWEAVE; GELWEAVE EXTRA LONG BIFURCATE
Model Number GELWEAVE EXTRA LONG BIFURCATE
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 10/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
This event was reported to vascutek via the panther study programme as follows: reported right leg thrombosis with thrombus within the right deep femoral artery, left deep femoral artery and the left hypogastric artery.The graft was implanted on (b)(6) 2019.The patient had a haemorrhagic shock event several hours after the bypass procedure ae first detected on (b)(6) 2019 thrombectomy was performed on (b)(6) 2019, ae resolved on (b)(6) 2019.This event was indicated as device related, not procedure related, patient pre-existing condition unknown).No device defect or deficiency was reported by the site.
 
Additional Manufacturer Narrative
Manufacturers narrative: (b)(4).Type of investigation: historical data analysis: a five-year review of similar reported thrombosis/occlusive events relating to gelweave branded grafts was completed, an occurence rate of (b)(4) (complaints v sales) was confirmed and no negative trend was detected.Analysis if production records - qc, manufacturing and physical test records of the base material were retrieved and reviewed and show that the batch was manufactured to design specification and all tests met acceptance criteria.Communication/interviews further information on event and its circumstances has been requested from the reporting site as well as clarification of the event/ device relationship.Information provided has suggested that a blood transfusion shortly after implant may have been a factor; as well as how the patient was positioned during the procedure.Device not accessible for testing.The actual device involved in the adverse event will not be returned as it remains insitu within the patients anatomy.Investigation findings: no device problem found.No issue has been found upon review of the retained device history records for this device/batch.Investigation conclusions: as the device was not available for evaluation, review of the retained manufacturing records confirmed that the device was manufactured to specifications and the statements from the site regarding the procedure; no root cause can be determined for the cause of this issue.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE EXTRA LONG BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, renrewshire PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, renrewshire PA49R R
UK   PA49RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan
glasgow, renrewshire PA49R-R
UK   PA49RR
MDR Report Key14304356
Report Number9612515-2022-00003
Device Sequence Number5026521
Product Code DSY
UDI-Device Identifier05037881107646
UDI-Public05037881107646
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K964665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberGELWEAVE EXTRA LONG BIFURCATE
Device Catalogue Number731809XL55
Device Lot Number17065723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Initial Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale